Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Glasner sets and polynomials in primes


Authors: R. Nair and S. L. Velani
Journal: Proc. Amer. Math. Soc. 126 (1998), 2835-2840
MSC (1991): Primary 11K38; Secondary 11K06, 11J13
DOI: https://doi.org/10.1090/S0002-9939-98-04396-2
MathSciNet review: 1452815
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A set of integers $S$ is said to be Glasner if for every infinite subset $A$ of the torus $\mathbb{T}=\mathbb{R}/\mathbb{Z}$ and $\varepsilon>0$ there exists some $n\in S$ such that the dilation $nA=\{nx\colon\ x\in A\}$ intersects every integral of length $\varepsilon$ in $\mathbb{T}$. In this paper we show that if $p_n$ denotes the $n$th prime integer and $f$ is any non-constant polynomial mapping the natural numbers to themselves, then $(f(p_n))_{n\geq 1}$ is Glasner. The theorem is proved in a quantitative form and generalizes a result of Alon and Peres (1992).


References [Enhancements On Off] (What's this?)

  • [AP] N. Alon and Y. Peres, ``Uniform dilations'', Geometric and Functional Analysis, vol. 2, No. 1 (1992), 1-28. MR 93a:11061
  • [BP] D. Berend and Y. Peres, ``Asymptotically dense dilations of sets on the circle'', J. Lond. Math. Soc. (2) 47 (1993), 1-17. MR 94b:11068
  • [G] S. Glasner, ``Almost periodic sets and measures on the Torus'', Israel J. Math. 32 (1979), 161-172. MR 80f:54038
  • [Na] R. Nair, ``On certain solutions of the diophantine equation $x-y=p(z)$'', Acta. Arith. LXII.1 (1992), 61-71. MR 94a:11124
  • [V] I. M. Vinogradov, ``Selected Works'', Springer-Verlag (1985).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11K38, 11K06, 11J13

Retrieve articles in all journals with MSC (1991): 11K38, 11K06, 11J13


Additional Information

R. Nair
Affiliation: Department of Pure Mathematics, University of Liverpool, P.O. Box 147, Liverpool L69 3BX, United Kingdom
Email: nair@liv.ac.uk

S. L. Velani
Affiliation: Department of Mathematics, Imperial College, University of London, Huxley Building, 180 Queen’s Gate, London SW7 2BZ, United Kingdom
Email: s.velani@ic.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-98-04396-2
Received by editor(s): August 19, 1996
Received by editor(s) in revised form: March 3, 1997
Communicated by: William W. Adams
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society